The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Prednisone and topamax

I’m not extremely active here, but when you get an attack that lasts three weeks and won’t go away, I can use all the support possible. I wrote my story a few years ago, been reading a lot of posts lately. I’ve had vertigo since I was a child, and headaches and vertigo, as an adult. Diagnosed with MAV… my story is somewhere on these boards, not sure how to look it up.

Anyhow typically my attacks last a few weeks, and then I slowly get better to the point where a headache is one or two days and I sleep it off and move on. Just recently had an MRI done again and doc had the nurse call and say I didn’t have any abnormalities. I still can’t see my doc until a week from today.

But the good news is my doc called in two prescriptions. The prednisone I just started, and tompamax I am familiar with but never took more than a few days. (I remember giving up on it but couldn’t remember why) Was wondering what to expect and if anyone has been thrilled with the results. Also, I realize the steroid is for just six days and the other will act as a starter and gradually increase as time goes by possibly. To be honest, I don’t want to take it yet until the steroids are finished, I’m a little nervous taking a lot of unfamiliar drugs. Any input I’d love to hear your experience, thanks.

The steroids will give you relief. But MAV will come back. You need to have the prophylactic to keep it away for good. Since you tolerated topo once, you can do it again

Certainly sounds as if you must have had trouble with the topiramate before. Neurologist I saw really thinks it’s good for MAV. I understand it has an excellent reputation for those that can tolerate it, but it’s a tough one to take. Suggest you search the forum for further information on it. There’s plenty there. Very brief mention if topiramate but this link might prove useful.
http://www.nhsgrampian.org/nhsgrampian/GJF_general_new.jsp;jsessionid=EC93B5680DCEC97447BC36F0D7A36B5C?pContentID=4492&p_applic=CCC&pElementID=578&pMenuID=464&p_service=Content.show&

So an update if anyone in the future wants to know, I have two more days of the six day steroid pack. After the first day, I started to feel my old self again. Headache was there, just dull and almost no dizziness. The last three days have been decent. Today is day four and my ears hurt, my mood is terrible, and my head feels like it in a vice. I’m hoping things get better tomorrow, of if that was just short lived relief.

I haven’t taken the topamax yet, this weekend is my anniversary and I want to somewhat enjoy myself. I’ll update as I go, but today I’m feeling a bit hopeless. Can’t even drink away my depression. :roll_eyes:

1 Like